Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 3, NWS Memphis, TN

February 18, 20134 states

NWS Memphis, TN issued this wind advisory at Feb 18, 2013, 3:46 AM CST for 4 states. It took effect at Feb 18, 2013, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 3:46 AM CST (09:46 UTC)
In effect from
Feb 18, 2013, 12:00 PM CST
Expired
Feb 19, 2013, 12:00 AM CST
In force
12 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS74 KMEG 180946
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM THIS
EVENING...

.STRONG WINDS WILL DEVELOP AHEAD OF AN APPROACHING STORM SYSTEM
TODAY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-181800-
/O.NEW.KMEG.WI.Y.0003.130218T1800Z-130219T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
346 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WINDS....FROM THE SOUTH WINDS BETWEEN 22 AND 28 MPH WITH GUSTS
  OVER 30 MPH TODAY.

* TIMING...12 PM THROUGH 6 PM...PEAK WINDS AROUND 4 PM

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED.
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE
  VEHICLES...ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST
  ORIENTED ROADWAYS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
890 
WWUS74 KMEG 181458 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
858 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO EARLY EVENING FOR
PORTIONS OF THE MIDSOUTH...

.STRONG WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND
UPPER LEVEL DISTURBANCE TODAY.

TNZ001>004-019>021-051-190000-
/O.EXB.KMEG.WI.Y.0003.130218T1800Z-130219T0300Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-CROCKETT-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON
858 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...12 PM THROUGH 9 PM...PEAK WINDS BETWEEN 3 PM AND 7 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ001-002-007-008-010>012-020-TNZ048>050-052-088-089-190000-
/O.EXA.KMEG.WI.Y.0003.130218T1800Z-130219T0000Z/
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAUDERDALE-TIPTON-HAYWOOD-MADISON-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...COVINGTON...JACKSON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE
858 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...NOON THROUGH 6 PM...PEAK WINDS BETWEEN 3 PM AND 6 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-190000-
/O.CON.KMEG.WI.Y.0003.130218T1800Z-130219T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
858 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...12 PM THROUGH 6 PM...PEAK WINDS BETWEEN 2 PM AND 5 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
048 
WWUS74 KMEG 190000
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT THIS AFTERNOON INTO EARLY EVENING FOR
THE MIDSOUTH...

.STRONG WINDS WILL CONTINUE AHEAD OF AND JUST BEHIND A COLD FRONT
AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION THIS EVENING.

MSZ003>006-009-013>017-021>024-TNZ053>055-090>092-190300-
/O.EXA.KMEG.WI.Y.0003.000000T0000Z-130219T0300Z/
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-
PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...BOLIVAR...
SAVANNAH
600 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...12 PM THROUGH 9 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
002-007-008-010>012-020-TNZ048>050-052-088-089-190300-
/O.EXT.KMEG.WI.Y.0003.000000T0000Z-130219T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
LAUDERDALE-TIPTON-HAYWOOD-MADISON-SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...COVINGTON...JACKSON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE
600 PM CST MON FEB 18 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...12 PM THROUGH 9 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TNZ001>004-019>021-051-190300-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-130219T0300Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-CROCKETT-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON
600 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH.

* TIMING...12 PM THROUGH 9 PM.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
021 
WWUS74 KMEG 190227
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
827 PM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT THROUGH THIS EVENING FOR EASTERN
PORTIONS OF THE MID SOUTH...

.STRONG WINDS WILL CONTINUE AHEAD OF AND JUST BEHIND A COLD FRONT
AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION THIS
EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-190330-
/O.CAN.KMEG.WI.Y.0003.000000T0000Z-130219T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
827 PM CST MON FEB 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

$$

MSZ002>006-008-009-011>017-020>024-TNZ003-004-020-021-050>055-
089>092-190600-
/O.EXT.KMEG.WI.Y.0003.000000T0000Z-130219T0600Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
827 PM CST MON FEB 18 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. 
  DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
098 
WWUS74 KMEG 190607
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CST TUE FEB 19 2013

...WINDY CONDITIONS HAVE ENDED OVER MID-SOUTH...

.WINDS HAVE SUBSIDED OVER THE REGION TONIGHT AND SO THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

MSZ002>006-008-009-011>017-020>024-TNZ003-004-020-021-050>055-
089>092-190715-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-130219T0600Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-QUITMAN-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-
YALOBUSHA-CALHOUN-CHICKASAW-MONROE-WEAKLEY-HENRY-GIBSON-CARROLL-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
BATESVILLE...OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...
MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
1207 AM CST TUE FEB 19 2013

...WIND ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:44 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 17, 11:44 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CST SUN FEB 17 2013

.UPDATE...

UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 934 PM CST SUN FEB 17 2013/

UPDATE...
UPDATED TO LOWER TEMPERATURES ACROSS NORTHWEST TENNESSEE.

DISCUSSION...

DRY AIR AND CLEAR SKIES HAS ALLOWED TEMPERATURES TO FALL FASTER
THAN FORECAST BOTH ACROSS NORTHWEST TENNESSEE AND THE COUNTIES
ALONG THE TENNESSEE RIVER. HAVE ADJUSTED LOW TEMPERATURES DOWN A
DEGREE OR TWO WITH SOME LOCATIONS LIKELY TO REACH FREEZING. ALL
OTHER FORECAST PARAMETERS ARE ON TRACK WITH NO UPDATES NEEDED.

LATEST 00Z NAM STILL SHOWING PRECIPITATION MOVING IN TO THE MS
RIVER VALLEY BY EARLY AFTERNOON...AND THEN THE TN RIVER VALLEY BY 6
PM. MODEL GUIDANCE IS ALSO SHOWING THE POTENTIAL FOR A WIND
ADVISORY IN THE DELTA COUNTIES STARTING MID MORNING THROUGH EARLY
EVENING. THIS AREA WILL ALSO BE MOST FAVORED FOR AN ISOLATED
STRONG STORM LATER IN THE DAY.

JAB

&&

.AVIATION...

06Z TAF CYCLE

VFR CIGS SHOULD CONTINUE INTO MONDAY MORNING AS MID AND HIGH LEVEL
CLOUD COVER INCREASES OVER THE TAF SITES LATER THIS EVENING AND
OVERNIGHT. SOUTHERLY WINDS SHOULD ALSO BE ON THE INCREASE LATER
THIS EVENING AS THE LOW LEVEL GRADIENT CONTINUES TO TIGHTEN OUT
AHEAD OF DEVELOPING LOW PRESSURE OVER THE PLAINS STATES. IN
ADDITION...WINDS ABOVE THE BOUNDARY LAYER WILL REMAIN VERY
STRONG...WHICH WILL RESULT IN STRONG WIND SHEAR AND COMPRESSIONAL
ISSUES AT AREA AIRPORTS.

WINDS WILL CONTINUE TO RAMP UP AREAWIDE ON MONDAY WITH FREQUENT
GUSTS BETWEEN 25-35 KTS...ESPECIALLY TOWARDS MONDAY AFTERNOON.
IN ADDITION...CIGS WILL BE LOWERING TO MVFR AT KJBR...KMEM...AND
KMKL BY AFTERNOON...WITH EVEN SOME IFR CIGS POSSIBLE AT KJBR
AFTER 10/00Z. CIGS AND VSBYS SHOULD REMAIN VFR AT KTUP THROUGH
EARLY EVENING BEFORE DROPPING TO MVFR. MVFR AT ALL SITES...WITH
OCASSIONAL IFR CIGS AT KJBR...WILL BE COMMON MONDAY EVENING WITH
SHOWERS AND A FEW THUNDERSTORMS INCREASING IN COVERAGE AND
INTENSITY.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  41  61  38  53 /   0  90 100  10
MKL  37  60  36  48 /   0  70 100  10
JBR  41  57  36  50 /   0 100 100  10
TUP  36  62  40  54 /   0  60 100  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:48 PM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence27 min

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.